MAUDE Adverse Event Report: CLEARSTREAM TECHNOLOGIES LTD. SLEEK PTA BALLOON DILATATION CATHETER

CLEARSTREAM TECHNOLOGIES LTD. SLEEK PTA BALLOON DILATATION CATHETER
Model Number 425-2022X
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the lot number was provided and the lot device history records have been reviewed.The lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number and issue to date.Investigation summary: the result of the investigation was confirmed for the reported failure to advance failure mode.There was a kink observed on the inner at the proximal markerband.This may have contributed to the reported event.It is unlikely that the kink is manufacturing related, as a 100% visual inspection for catheter kinks is performed.A guidewire check is also performed on 100% of devices during catheter production.The manufacturing documentation was reviewed and shows no anomalies with the manufacture of this lot to suggest a product issue.Finally it is unknown whether handling or procedural techniques contributed to the reported event.The definitive root cause for the reported advancement issue could not be determined based upon available information.Labeling review: ifu for sleek pta rapid exchange (rx) dilatation catheter product family was reviewed the following sections are applicable: description: the sleek® percutaneous transluminal angioplasty (pta) peripheral catheter family comprise a range of sizes of rapid exchange catheters for peripheral angioplasty.The catheter¿s proximal tubing is 304v stainless steel and the distal coaxial tubings are nylon co-polymer blend.The lumen of the shaft is used for the purpose of inflating and deflating the balloon.A second lumen at the tip is used for advancing the guidewire.A 0.014¿ (0.356 mm) guidewire is recommended for use with the sleek® catheters.Warnings: do not advance the guidewire, balloon dilation catheter, or any component if resistance is met, without first determining the cause and taking remedial action.Precautions: carefully inspect the catheter prior to use to verify that the catheter has not been damaged during shipment and that its size, shape and condition are suitable for the procedure for which it is to be used.Do not use if product damage is evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath/ guide catheter should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.This may be accomplished by firmly grasping the balloon catheter and sheath/guide catheter as a unit and withdrawing both together, using a gently twisting motion combined with traction.Directions for use: inspection and preparation: remove the balloon sleeve by first withdrawing the shipping mandrel slightly and then slowly removing the sleeve while holding the catheter as close to the balloon as possible.If any resistance is felt, or if any stretching of the catheter is observed while removing the balloon sleeve, the product should not be used.The catheter should then be inspected for bends, kinks or stretched portions.Do not use if product damage is evident.
 
Event or Problem Description
It was reported that the pta balloon dilatation catheter allegedly did not cross the lesion.There was no reported patient injury.

Brand Name
SLEEK PTA BALLOON DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford
EI 
MDR Report Key8040235
Report Number9616666-2018-00156
Device Sequence Number16440936
Product Code LIT
UDI-Device Identifier00801741132292
UDI-Public(01)00801741132292
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K072947
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number425-2022X
Device Catalogue Number425-2022X
Device Lot Number50143539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1